Cerelle - side effects?

Hi ladies,

I had something quite odd happen to me this morning. I've been bleeding for the last 6 weeks and had Diarrhea pretty much that whone time too so I'm completely exhausted. I have a new gynaecologist and he suggested trying a new pill so he's given me Cerelle.

I've been taking it for 9 days now and I continued to bleed quite heavily for the first 7 days and now it's stopped. I've had crazy sweats during the night and a couple of times during the day (I mean drenched - yuk!) But then this morning I was getting ready for work. I went downstairs and made a cuppa and came back upstairs. Almost as soon as I put my cup down I had an overwhelming feeling that I was going to be sick so went to the bathroom and as I got to the bathroom I thought I was going to faint and had to lie down on the floor. I was only on the floor for a few minutes before I felt ok. Is this likely to do with the change in my pill? I feel like I need time to adjust to it but it was quite scary and frankly inconvenient on a weekday morning! :)

4 Replies

  • Hi, not sure how helpful i will be but i also just started taking cerelle as cant take the combined pill anymore.

    I think nausea is a common side effect of it, especially when u first start taking it

    Im not medically trained at all but would probably say your body is just trying to get used to this new dose of hormones in ur body as your hormone levels have been rather suddenly been changed by this new pill


  • Thanks for your reply. I thought this might be the case and I should just persevere. Hope it doesn't reoccur! :)

  • Hi lovely, I was put on cerelle by my GP about 3 years ago. I had horrid side effects and just didn't stop bleeding/spotting for months.

    However, I then heard that Cerelle is a "me too" version of Cerezette. That means that Cerelle has the same active ingredients but is made by a different manufacturer and there area therefore subtle differences.

    Cerezette was the original and as often is the case is more expensive.

    I discovered that quite a few women who'd been put on Cerezette originally, were then changed to Cerelle (because their GP's were understandably trying to save money by prescribing the cheaper drug) and had side effects that they had never had with cerezette.

    I asked my GP to change me over to cerezette and I stopped getting the side effects.

    Often even when 2 drugs have the same active ingredients there are subtle differences and you may react to one but not the other. From what I've read and heard, more people seem to react to Cerelle than Cerezette. It might be worth asking them to change you over as swapping between the two is easy, because the active ingredients area the same? Just a thought...

  • That's really useful to know. Thanks for the info. Ito difficult to tell whether I'm just run down and a little unwell or if it's the change in pill so I'll persevere and hope for the best that it settles down. I'll maybe give it a month and see how I fair, unless I'm almost fainting daily! 😀 it's good to know that I can ask for an alternative.

    Thanks again.

You may also like...